Texas, 2016Flooding in Texas, September 25 to 26, 2016
September 25 to 26, 2016 · NWS FWD · 2 events in 2 counties and zones
Several impulses traversed the area through this time period generating multiple MCSs that caused flooding issues in Tarrant and Dallas Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several impulses traversed the area through this time period generating multiple MCSs that caused flooding issues in Tarrant and Dallas Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 25, 6:27 AM CST, 33 minutes earlier.
Area forecast discussion, Sep 25, 6:27 AM CST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
727 AM CDT SUN SEP 25 2016
.AVIATION...
/12Z TAFs/
Challenges today will continue to be timing convective trends and
cigs due to convection and mixing.
DFW Terminals...
Will carry VCTS with TEMPO for TSRA and IFR cigs through mid
morning for KDFW/KFTW/KAFW, while delaying a few hours at KDAL and
KGKY with the approach of the first shortwave of the day. Another
shortwave will arrive after 18Z and will only carry VCSH in
between the two disturbances. A cold front arrives this evening
with a continuation of showers and isolated storms possible behind
the front overnight. Cigs should improve to low VFR between 3-4
kft, then fall back into low MVFR behind the cold front early this
evening. It is possible IFR conditions may occur late tonight, but
with models struggling and confidence wavering, held off on that
thought for now.
Waco Terminal...
Cigs will fluctuate, as the airport will remain on the easternmost
periphery of the better lift just to the west. Have prevailed VFR
cigs with a TEMPO IFR through mid morning as mixing from nearby
convection results in fluctuating conditions. A few showers are
possible this morning with MVFR conditions, then a few
thunderstorms will be possible this afternoon with daytime
heating. The cold front should arrive just before 06Z Monday with
cigs lowering to near the IFR/MVFR threshold.
SSE flow 10 kts or less should prevail at all terminals until
FROPA this evening. However, it is possible that convective
outflows by this afternoon could result in brief W/NW winds. Winds
should be NE 5-8 kts initially with FROPA, then N 10-15 kts with
cold advection arriving into the area late evening and into the
predawn hours Monday.
05/
&&
.PREV DISCUSSION... /ISSUED 410 AM CDT SUN SEP 25 2016/
Although the mean flow is nearly parallel to the quasi-linear MCS
that reached our northwestern zones at nightfall, it has continued
to make gradual progress eastward overnight. This has been made
possible by the advancing outflow, the gusty winds early this
morning confirming that the updrafts have maintained access to the
juicy surface parcels downstream. But this steadily stabilizing
nocturnal air has been unable to maintain the complex's strength
as its associated forcing aloft has moved into Oklahoma. Despite
the eastward progress of the activity, the wind profiles continue
to promote training echoes. The impressive rainfall totals were
west of our area on Saturday, but many locations in our northwest
zones have received at least an inch of rain overnight. Antelope
(Jack County) tallied more than 3 inches.
The next impulse will take a similar track to its predecessor,
but its associated convection is also deviating eastward toward
the richer moisture. These showers and storms will impact our
southwestern zones early this morning with some gusty winds, but
they too will wane as the upper forcing leaves them behind.
Although there will be heavy rain, the progressive nature of the
activity should limit its duration. Subsequent disturbances, one
currently entering the Edwards Plateau and another upstream in
Mexico, will also take northerly treks, keeping the better forcing
to our west today. However, there will still be rounds of showers
and storms that affect areas mainly west of the I-35 corridor.
While flooding issues could result from training activity,
particularly if this occurs in areas that have already seen
wetting rains, the main concerns will be to our west. There will
also be some diurnally driven activity east of the better
organized convection, but lingering subsidence in East Texas
should limit its eastward extent.
The ongoing activity is disrupting the surface wind field, and
additional convection will continue to do so throughout the day.
Rain-cooled air well in advance of a cold front will belie its
position, which is currently in the Texas Panhandle. The true
boundary will take much of the day to reach our northwestern
zones. With the upper forcing driving the bulk of the convection
in vicinity of the front, we are unlikely to see a linear complex
coincident with the surface boundary, and showers and storms will
persist after its passage. However, as the dry postfrontal layer
deepens, the activity will eventually end from northeast to
southwest, but it may be until the daylight hours Monday before
this happens.
Lingering clouds and steady north winds Monday will likely keep
afternoon temperatures in the 70s along and west of the I-35
corridor. Sunshine will emerge Tuesday, but with many locations
starting the day in the 50s and lower 60s, high temperatures may
be similar. The 80s will return Wednesday, but the moisture will
not. Seasonal temperatures with humidity more befitting of autumn
will prevail into the opening weekend of October.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 86 64 76 61 80 / 70 60 40 10 10
Waco 87 67 78 60 79 / 50 70 40 10 10
Paris 89 65 79 59 80 / 40 40 30 10 5
Denton 85 63 75 55 79 / 70 60 40 10 5
McKinney 87 65 79 57 80 / 60 50 30 10 10
Dallas 87 66 77 63 80 / 60 60 40 10 10
Terrell 89 67 81 60 81 / 40 50 30 10 10
Corsicana 88 68 81 62 80 / 40 60 30 10 10
Temple 86 66 77 60 78 / 50 70 40 10 10
Mineral Wells 82 62 71 56 77 / 80 70 50 10 10
&&
.FWD Watches/Warnings/Advisories...
None.
&&
05/25
Hazardous weather outlook, Sep 25, 3:15 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN SEP 25 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
415 AM CDT SUN SEP 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH TONIGHT
ACROSS MUCH OF THE AREA...WITH THE HIGHEST CHANCES EXPECTED ALONG
AND WEST OF THE INTERSTATE 35 AND 35 WEST CORRIDORS. THE MAIN
RISKS FROM ANY STRONGER THUNDERSTORMS WILL BE LIGHTNING...HEAVY
RAINFALL AND GUSTY WINDS TO 35 MPH. THE HIGHEST RISK FOR FLOODING
WILL BE ACROSS THE WESTERN HALF OF NORTH TEXAS...WHERE LIFT WILL
BE THE STRONGEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS
THE ENTIRE AREA ON MONDAY BEHIND THE COLD FRONT. PRIMARY HAZARDS
ARE EXPECTED TO BE LIGHTNING STRIKES AND FLOODING...ESPECIALLY
ACROSS THOSE AREAS ALONG AND WEST OF HIGHWAY 281 WHERE SMALL
STREAM FLOODING AND FLOODING OF TYPICAL LOW LYING AREAS CAN BE
EXPECTED IN SOME LOCALES. WIDESPREAD FLASH FLOODING IS NOT
EXPECTED. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WITH ISOLATED
HIGHER AMOUNTS ARE EXPECTED WEST OF I-35/I-35W...WITH LESSER
AMOUNTS FURTHER EAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER REPORTS
OF HEAVY RAIN AND FLOODING ARE APPRECIATED.
Flood, Tarrant
- When
- September 25, 7:00 AM CST
- Where
- Tarrant County, 2.55 mi WSW of Ft Worth to 2.24 mi WSW of Ft Worth
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.735, -97.390
High water (localized street flooding) near Hulen and I-30 in Fort Worth.
Flood, Dallas
- When
- September 26, 7:15 AM CST
- Where
- Dallas County, 1.47 mi S of Gribble to 3.03 mi NNW of Eagle Ford
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.859, -96.924
Several locations in Dallas County reported high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Texas, September 25 to 26, 20161 death · 19 events
- Heat in California, September 25 to 26, 20161 death · 1 event
- Hail and Damaging Winds in Mississippi, September 25 to 26, 2016$214,000 · 54 kt wind · 14 events
- Waterspouts in Gulf of Mexico, September 25, 20163 events
- Damaging Winds in Wisconsin, September 25, 2016$3,000 · 50 kt wind · 2 events
- Flash Flooding in Texas, September 25, 20162 events
- Heavy Rain in Texas, September 25, 20162 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 25, 20161 event
- High Wind in Arizona, September 25, 201654 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 25, 20161 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 25, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659399, 659400.